SDRIFE (Baboon Syndrome) Due to Paracetamol: Case Report
; Department of DermatovenereologySestre milosrdnice University Hospital CenterVinogradska cesta 29HR-10000 ZagrebCroatia
Tomislav Duvančić Majda Vučić Mirna Šitum Maja Kolić Josip Mihić
Puni tekst nije dostupan.
Sažetak The term “baboon syndrome” (BS) (recently known as symmetrical drug related intertriginous and flexural exanthema, SDRIFE) was introduced in 1984 to describe a specific skin eruption (resembling the red gluteal area of baboons) that occurred after systemic exposure to contact allergens. The crucial characteristics include a sharply defined symmetric erythema in the gluteal area and in the flexural or intertriginous folds without any systemic symptoms or signs. Because the term BS does not reflect the complete range of symptoms and is ethically problematic, it was replaced with a new term of SDRIFE. This term specifically refers to the distinctive clinical pattern of drug eruption induced by exposure to a systemically administered drug, presented as sharply demarcated symmetric erythematous areas of the gluteal/perianal area and/or V-shaped erythema of the inguinal/ perigenital area (at least one other intertriginous/flexural localization) and absence of systemic symptoms and signs. We present a case of a 33-year-old man with SDRIFE due to Panadol® tablets (paracematol). On admission, there was a densely disseminated, symmetric, livid to erythematous maculopapular exanthema present in both axillae, the sides of the trunk, inguinally spreading towards the thighs, in cubital and popliteal fossae, on the back sides of the upper legs, and in the gluteal regions. Awareness of SDRIFE (BS) as an unusual drug reaction is especially important since the connection between skin eruption and drug exposure may easily be overlooked or misdiagnosed.